Arkansas, 2006Flash Flood in Arkansas, August 12, 2006
August 12, 2006 · NWS JAN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 12, 8:32 AM CST, 8 minutes earlier.
Area forecast discussion, Aug 12, 8:32 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
932 AM CDT SAT AUG 12 2006
.DISCUSSION...MADE A FEW CHANGES TO THE FORECAST BASED ON
OBSERVATIONAL TRENDS...MAINLY TO UPDATE POPS. THE SHORTWAVE IS IN
THE FAR NORTHWESTERN PART OF THE CWA WORKING ITS WAY SOUTHEAST.
CURRENTLY...THE RAIN SHIELD IS DRIFTING FARTHER SOUTH THAN
EXPECTED. THEREFORE...RAISED POPS ALONG AND NORTH OF THE I-20
CORRIDOR AND WEST OF THE I-55 CORRIDOR FOR THIS MORNING. THIS AREA
ALSO CORRESPONDS WITH THE BEST UPPER LEVEL SUPPORT THIS MORNING.
POPS FOR THIS AFTERNOON LOOK PRETTY GOOD AS OF NOW...BUT WILL HAVE
TO CONTINUE TO MONITOR. AGREE WITH THE PREVIOUS FORECASTER IN HOW
THE DAY WILL PLAY OUT. IT LOOKS LIKE SHOWERS AND THUNDERSTORMS WILL
BECOME MORE WIDESPREAD ACROSS THE CWA AS THE SHORTWAVE PROGRESSES
INTO THE AFTERNOON...MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR.
ALTHOUGH...ACTIVITY IN THE FAR NORTHWEST WILL PROBABLY START TO DIE
DOWN AFTER THIS MORNINGS CONVECTION. ACTIVITY IN THE SOUTHERN
PORTION OF THE CWA CAN NOT BE RULED OUT DUE TO SOME UPPER LEVEL
SUPPORT...THE SHORTWAVE DRIFTING FURTHER SOUTH...AND HEATING. THE
BIGGEST THREAT FOR TODAY WILL BE THE POSSIBILITY OF SOME MINOR
FLOODING...AND WILL CONTINUE TO MONITOR. TEMPERATURES AND DEW POINTS
LOOK PRETTY MUCH ON TRACK FOR NOW...SO ONLY MADE A FEW MINOR TWEAKS.
UPDATE HAS ALREADY BEEN SENT OUT AND POSTED TO THE WEB. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 92 73 92 73 / 44 16 44 7
MERIDIAN 94 72 92 72 / 47 27 48 8
VICKSBURG 94 73 93 73 / 49 16 41 8
HATTIESBURG 96 74 92 74 / 30 14 58 22
NATCHEZ 92 74 92 74 / 34 12 60 11
GREENVILLE 89 72 94 74 / 88 5 44 6
GREENWOOD 89 71 92 74 / 89 5 45 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
14
Hazardous weather outlook, Aug 12, 4:23 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
523 AM CDT SAT AUG 12 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
131023-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
523 AM CDT SAT AUG 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...FLOODING...
A LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPED OVERNIGHT AND
WILL PERSIST THROUGH AT LEAST MID MORNING ACROSS THE NORTHERN
SECTIONS OF THE FORECAST AREA. THIS AREA HAS SEEN LOCALIZED
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES OVER THE PAST 12 HOURS.
ADDITIONAL STORMS ARE EXPECT TO DEVELOP AND MOVE ACROSS THE SAME
LOCATIONS THROUGH MID MORNING AND THIS MAY RESULT IN AN
ADDITIONAL 1 TO 3 INCHES FOR SOME LOCATIONS. THE FOCUS OF THIS
EARLY ACTIVITY WILL REMAIN WITHIN THE HIGHWAY 82 CORRIDOR WITH
THE HEAVIES AMOUNTS OCCURRING ACROSS THE DELTA REGION.
BY AFTERNOON...THE MORNING COMPLEX WILL LIKELY BE GONE AND THE
REST OF THE REGION WILL SEE THE TYPICAL AFTERNOON ACTIVITY
DEVELOP. THESE STORMS WILL POSE AN ADDITIONAL HEAVY RAINFALL
THREAT BECAUSE OF THEIR SLOW MOVEMENT. THIS ACTIVITY WILL MAINLY
BE LOCATED ALONG AND EAST OF I-55 AND MAY BRING A QUICK 1 TO 2
INCHES OF RAIN WITH ANY STORM.
...NON PRECIPITATION...
AREAS ALONG THE HIGHWAY 82 CORRIDOR MAY SEE PATCHY FOG DEVELOP
TONIGHT. THIS WILL BE POSSIBLE AS CONDITIONS FOR FOG DEVELOPMENT
MAY BE JUST RIGHT AFTER MORNING RAINS...A NEARBY FRONT AND THEN
CLEARING SKIES DURING THE EVENING HOURS. AT THIS TIME...A DENSE
FOG IS NOT ANTICIPATED...BUT THE POTENTIAL DOES EXIST FOR AREAS
TO SEE SOME FOG WITH VISIBILITIES DOWN TO AROUND 1 MILE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Ashley
- When
- August 12, 8:40 AM CST to 11:00 AM CST
- Where
- Ashley County, North Portion
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.191, -91.768 (the zone’s center; the record gives no point)
Locally heavy rain between 4 and 6 inches fell within a few hours across northern Ashley County. A few county roads were covered by several inches of water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wyoming, August 12 to 23, 2006$1.2 million · 2 events
- Lightning Strike in Georgia, August 12, 2006$100,000 · 1 event
- Lightning Strike in Florida, August 12, 2006$100,000 · 1 event
- Hail and Damaging Winds in Texas, August 12, 2006$50,000 · 1 in hail · 9 events
- Tornado in South Dakota, August 12, 2006F1 · 1 event
- Hail and Damaging Winds in North Dakota, August 12, 20061 in hail · 10 events
- Wildfire in California, August 12 to 14, 20061 injured · 1 event
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Damaging Winds in Minnesota, August 12, 200661 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Hail and Damaging Wind in South Dakota, August 12, 20061.25 in hail · 3 events
- Hail and Damaging Winds in Wyoming, August 12, 200652 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532949.